Alert archive / Wyoming / Flash Flood Watches in 2014

Flash Flood Watch 3, NWS Cheyenne, WY

May 30, 20145 counties in Wyoming

NWS Cheyenne, WY issued this flash flood watch at May 30, 2014, 3:53 AM MDT for 5 counties in Wyoming. It took effect at May 30, 2014, 9:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 30, 2014, 3:53 AM MDT (09:53 UTC)
In effect from
May 30, 2014, 9:00 AM MDT
Expired
May 30, 2014, 8:28 PM MDT
In force
11 hr
Issued by
NWS Cheyenne, WY
Flood severity
None

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
3086 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WGUS65 KCYS 300953
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
353 AM MDT FRI MAY 30 2014

...SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST WYOMING TODAY...

.A PLUME OF TROPICAL MOISTURE WILL MAKE ITS WAY ACROSS SOUTHEAST
WYOMING TODAY. A WEAK UPPER LEVEL DISTURBANCE RIDING THROUGH THIS
MOISTURE PLUME WILL TRIGGER SEVERAL SHOWERS AND THUNDERSTORMS
TODAY. THERE IS THE POTENTIAL FOR HEAVY RAIN WITH SOME
THUNDERSTORMS BUT ALSO THE POTENTIAL FOR RAPID SNOWMELT IN THE
MOUNTAINS. 

WYZ103-114-302200-
/O.NEW.KCYS.FF.A.0003.140530T1500Z-140530T2300Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTH LARAMIE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
353 AM MDT FRI MAY 30 2014

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM MDT THIS MORNING THROUGH
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WYOMING AND 
  SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREAS...IN 
  EAST CENTRAL WYOMING...NORTH LARAMIE RANGE. IN SOUTH CENTRAL 
  WYOMING...SNOWY RANGE. 

* FROM 9 AM MDT THIS MORNING THROUGH THIS AFTERNOON

* VERY RAPID SNOWMELT LEADING TO FLASH FLOODING IS POSSIBLE IN THE
  SNOWY MOUNTAIN RANGE TODAY WITH ANY THUNDERSTORM ACTIVITY THAT
  MIGHT DEVELOP. A LARGE WILDFIRE BURN SCAR AND ALREADY ELEVATED
  STREAM AND CREEK FLOWS OVER THE NORTHERN LARAMIE RANGE MAKES
  THIS AREA SUSCEPTIBLE TO FLASH FLOODING TODAY...AS SHOWERS AND
  THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THIS AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
SML
3 follow-up statements
576 
WGUS65 KCYS 301604
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
1004 AM MDT FRI MAY 30 2014

...SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST WYOMING
TODAY...

.A PLUME OF TROPICAL MOISTURE WILL MAKE ITS WAY ACROSS SOUTHEAST
WYOMING TODAY. A WEAK UPPER LEVEL DISTURBANCE RIDING THROUGH THIS
MOISTURE PLUME WILL TRIGGER SEVERAL SHOWERS AND THUNDERSTORMS
TODAY. THERE IS THE POTENTIAL FOR HEAVY RAIN WITH SOME
THUNDERSTORMS BUT ALSO THE POTENTIAL FOR RAPID SNOWMELT IN THE
MOUNTAINS.

WYZ106-115>119-310300-
/O.EXB.KCYS.FF.A.0003.000000T0000Z-140531T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...LARAMIE...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
1004 AM MDT FRI MAY 30 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST CENTRAL WYOMING 
  AND SOUTHEAST WYOMING...INCLUDING THE FOLLOWING AREAS...IN 
  EAST CENTRAL WYOMING...CENTRAL LARAMIE RANGE AND SOUTHWEST 
  PLATTE COUNTY. IN SOUTHEAST WYOMING...CENTRAL LARAMIE COUNTY...
   EAST LARAMIE COUNTY...LARAMIE VALLEY...SOUTH LARAMIE RANGE 
  AND SOUTH LARAMIE RANGE FOOTHILLS. 

* UNTIL 9 PM MDT THIS EVENING

* WIDESPREAD RAIN WITH SOME EMBEDDED THUNDERSTORMS ARE EXPECTED TO
  DEVELOP OVER SOUTHEAST WYOMING THIS AFTERNOON. BRIEF HEAVY RAIN
  WILL BE POSSIBLE...ESPECIALLY ALONG THE SOUTHERN LARAMIE RANGE
  AND ADJACENT AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WYZ103-114-302300-
/O.CON.KCYS.FF.A.0003.000000T0000Z-140530T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTH LARAMIE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
1004 AM MDT FRI MAY 30 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL WYOMING AND SOUTH CENTRAL WYOMING... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WYOMING... 
  NORTH LARAMIE RANGE. IN SOUTH CENTRAL WYOMING...SNOWY RANGE. 

* UNTIL 5 PM MDT THIS AFTERNOON

* VERY RAPID SNOWMELT LEADING TO FLASH FLOODING IS POSSIBLE IN THE
  SNOWY MOUNTAIN RANGE TODAY WITH ANY THUNDERSTORM ACTIVITY THAT
  MIGHT DEVELOP. A LARGE WILDFIRE BURN SCAR AND ALREADY ELEVATED
  STREAM AND CREEK FLOWS OVER THE NORTHERN LARAMIE RANGE MAKES
  THIS AREA SUSCEPTIBLE TO FLASH FLOODING TODAY...AS SHOWERS AND
  THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THIS AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FINCH
683 
WGUS65 KCYS 302336
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT FRI MAY 30 2014

...SHOWERS AND THUNDERSTORMS WILL OCCUR OVER LARAMIE COUNTY THIS
EVENING...

.A PLUME OF TROPICAL MOISTURE WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE TO TRIGGER SHOWERS AND THUNDERSTORMS THIS EVENING.
THERE IS THE POTENTIAL FOR HEAVY RAIN WITH SOME OF THESE
THUNDERSTORMS.

WYZ106-115-310045-
/O.CAN.KCYS.FF.A.0003.000000T0000Z-140531T0300Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY-
INCLUDING THE CITIES OF...BORDEAUX...LARAMIE
536 PM MDT FRI MAY 30 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WYOMING AND
SOUTHEAST WYOMING HAS BEEN CANCELLED. THE THREAT OF HEAVY RAIN HAS
ENDED FOR TODAY ACROSS THE LARAMIE VALLEY AND IN SOUTHWEST PLATTE
COUNTY. RIVER LEVELS ALONG THE LARAMIE RIVER AT LARAMIE WILL
REMAIN IN FLOOD STAGE FOR SEVERAL MORE DAYS AS SNOW MELT CONTINUES
IN THE SNOWY RANGE.

$$

WYZ116>119-310300-
/O.CON.KCYS.FF.A.0003.000000T0000Z-140531T0300Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
536 PM MDT FRI MAY 30 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST WYOMING...INCLUDING THE FOLLOWING 
  AREAS...CENTRAL LARAMIE COUNTY...EAST LARAMIE COUNTY...SOUTH 
  LARAMIE RANGE AND SOUTH LARAMIE RANGE FOOTHILLS. 

* UNTIL 9 PM MDT THIS EVENING

* WIDESPREAD RAIN WITH SOME EMBEDDED THUNDERSTORMS ARE EXPECTED TO
  DEVELOP OVER SOUTHEAST WYOMING THIS AFTERNOON. BRIEF HEAVY RAIN
  WILL BE POSSIBLE...ESPECIALLY ALONG THE SOUTHERN LARAMIE RANGE
  AND ADJACENT AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HAHN
594 
WGUS65 KCYS 310228
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
828 PM MDT FRI MAY 30 2014

WYZ116>119-310330-
/O.CAN.KCYS.FF.A.0003.000000T0000Z-140531T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
828 PM MDT FRI MAY 30 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST WYOMING HAS BEEN
CANCELLED. ALTHOUGH LIGHT RAIN SHOWERS WILL PERSIST OVER EASTERN
LARAMIE COUNTY LATE THIS EVENING...DECREASING RAINFALL RATES HAVE
ENDED THE THREAT OF FLASH FLOODING.

$$

HAHN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood watch went out at May 30, 3:53 AM MDT, 0 minutes earlier.

Area forecast discussion, May 30, 3:53 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
353 AM MDT FRI MAY 30 2014

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 335 AM MDT FRI MAY 30 2014
MAIN FOCUS TODAY IS THE EXPECTED PRECIPITATION OVER THE MOUNTAINS.
WATER VAPOR SHOWING STREAM OF TROPICAL MOISTURE MOVING UP ACROSS
THE AREA AS PREVIOUSLY FORECAST. RADAR SHOWING SHOWERS ACROSS
WESTERN COLORADO WHICH BASED ON SURFACE OBSERVATIONS IS MOSTLY
LIGHT RAIN. NOT SEEING ANY LIGHTNING ASSOCIATED WITH THIS
ACTIVITY. THIS SHOULD REMAIN THE CASE THROUGH MID MORNING BEFORE
SURFACE HEATING BEGINS TO ADD TO THE LOW LEVEL INSTABILITY. SHOULD
START TO SEE STRONGER CONVECTION BEGIN TO DEVELOP WITH SOME STRONG
THUNDERSTORMS BY THIS AFTERNOON EAST OF THE LARAMIE RANGE. DO NOT
ANTICIPATE MUCH IN THE WAY OF THUNDERSTORM ACTIVITY WEST OF THE
LARAMIE RANGE TODAY...BUT SHOULD SEE A FEW STORMS. HAVE ISSUED A
FLASH FLOOD WATCH FOR THE SNOWY RANGE AND NORTHERN LARAMIE RANGE.
ALTHOUGH NOT A GREAT SET UP FOR FLASH FLOODING FROM THE CONVECTIVE
SIDE OF THINGS...THE SNOWPACK OVER THE MOUNTAINS IS VERY RIPE AND
WILL MELT EASILY WITH ANY RAIN. CURRENTLY FORECASTING AN AVERAGE
OF A HALF AN INCH OF RAIN OVER THE SNOWY RANGE. ITS TOUGH TO TELL
HOW MUCH SNOW THAT MIGHT MELT...BUT SHOULD EVEN ONE THUNDERSTORM
SITS OVER THE SNOWY RANGE FOR ANY LENGTH OF TIME...FLASH FLOODING
COULD EASILY BE TRIGGERED. INTO THE NORTHERN LARAMIE RANGE...SNOW
IS NOT MUCH OF A FACTOR ANYMORE...BUT THERE IS A LARGE BURN SCAR
FROM A FIRE 2 SUMMERS AGO. STREAMS ARE ALREADY RUNNING HIGH SUCH
THAT EVEN A SHORT PERIOD OF HEAVY RAIN COULD PRODUCE FLASH
FLOODING. ELSEWHERE FLASH FLOOD THREAT IS LESS FOR TODAY. THERE
WILL BE SOME THUNDERSTORMS WITH HEAVY RAIN INTO THE PLAINS BUT
GENERALLY LOOKING AT AN ISOLATED FLASH FLOOD THREAT THERE.

SEVERE THUNDERSTORMS ARE GENERALLY NOT EXPECTED TODAY BUT ONE OR TWO
SEVERE THUNDERSTORMS NOT COMPLETELY OUT OF THE QUESTION. 0 TO 6 KM
SHEAR IS MOSTLY FORECAST TO BE AROUND 30 KTS UPWARDS OF 40 KTS.
CIRRUS CANOPY WILL INHIBIT SURFACE INSTABILITY AND SURFACE BASED
CAPE WILL GENERALLY BE IN THE 1000-1500 J/KG RANGE. WILL LIKELY SEE
SOME STRONGER STORMS WILL GUSTY WINDS AND SMALL HAIL. CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL BE LESS ON SATURDAY...BUT THE
POTENTIAL FOR SEVERE WEATHER WILL ACTUALLY INCREASE. WILL SEE MUCH
MORE SUNSHINE SATURDAY WHICH WILL DESTABILIZE THE LOW LEVELS. MODELS
PROGGING SURFACE BASED CAPES TOWARDS 2000 J/KG AND 0-6 KM BULK
SHEAR 40-45 KTS. SUNDAY COULD BE A SIMILAR SET UP TO SATURDAY. THE
MAIN RISK FOR SEVERE THUNDERSTORMS WILL BE IN THE PLAINS.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 335 AM MDT FRI MAY 30 2014

UPPER TROF WILL MOVE EAST OVER THE NRN PLAINS SUNDAY NIGHT LEAVING
A GENERALLY WESTERLY FLOW ACROSS THE CWA THROUGH TUESDAY. THIS
WILL BRING A SOMEWHAT DRIER WEATHER REGIME TO THE CWA EARLY NEXT
WEEK WITH A SHORT UPPER RIDGE MOVING ACROSS TUESDAY. CONVECTIVE
ACTIVITY MAY PICK UP AGAIN LATE TUESDAY AS A SHORTWAVE LIFTS
NORTHEAST ACROSS THE REGION WITH YET ANOTHER WAVE PASSING ACROSS
LATE WEDS PROVIDING MORE SCTD SHOWERS AND TSTMS. LITTLE CHANGE IN
TEMPERATURES SEEN THROUGH THE PERIOD...HOLDING CLOSE TO SEASONAL
AVERAGES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 335 AM MDT FRI MAY 30 2014

SOME PATCHY MVFR CIGS WILL AFFECT KCDR EARLY THIS MORNING WITH VFR
ELSEWHERE INTO THIS AFTERNOON. SCTD SHOWERS AND TSTMS DVLPG OVER
SE WY THIS AFTERNOON THEN SPREADING EAST INTO THIS EVENING. MORE
WIDESPREAD MVFR/IFR CIGS AND VSBYS OVER THE PLAINS TONIGHT
RESULTING FROM MOIST UPSLOPE FLOW.

&&

.FIRE WEATHER...
ISSUED AT 335 AM MDT FRI MAY 30 2014
PRECIPITATION LIKELY OVER MOST OF THE FORECAST AREA TODAY WITH
POCKETS OF HEAVY RAIN MAINLY ALONG AND EAST OF THE LARAMIE RANGE.
DRIER WEATHER SATURDAY AND SUNDAY BUT ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORM WILL BE AROUND MAINLY IN THE AFTERNOON. ACTIVE
WEATHER PATTERN TO REMAIN IN PLACE WELL INTO NEXT WEEK.

&&

.HYDROLOGY...
ISSUED AT 335 AM MDT FRI MAY 30 2014
NO BIG CHANGES TO THE RIVER FLOOD FORECASTS AS FLOODING WILL
CONTINUE INTO NEXT WEEK FOR SOME RIVERS IN SOUTHEAST WYOMING. THE
GOOD NEWS AND COOLER TEMPERATURES ARE FORECAST OVER THE MOUNTAINS
OF SOUTHEAST WYOMING THIS WEEKEND AND INTO EARLY NEXT WEEK. THIS
WILL SLOW THE SNOWMELT FROM THE MOUNTAINS WHICH SHOULD ALLOW
RIVERS TO DROP SOMEWHAT. THE BAD NEWS AND THE BIGGEST CONCERN AT
THIS POINT IS JUST HOW MUCH RAIN WILL FALL OVER THE MOUNTAINS
TODAY. A HALF INCH OF RAIN IS FORECAST OVER THE SNOWY
RANGES...WHICH IF IT OCCURS WOULD BRIEFLY ACCELERATE SNOWMELT.
SHOULD NOT SEE A BIG REACTION IN RIVER LEVELS AS LONG AS
THUNDERSTORMS DO TRACK OVER THE SNOW RANGE. HAVE ISSUED A FLASH
FLOOD WATCH THROUGH 5 PM THIS AFTERNOON FOR THE POTENTIAL FOR
THUNDERSTORMS OVER THE SNOWY RANGES. ALSO ISSUED A FLASH FLOOD
WATCH FOR THE NORTHERN LARAMIE RANGE WHERE HIGH CREEK LEVELS AND A
LARGE WILDFIRE BURN SCAR COULD ALLOW FOR FLASH FLOODING EVEN WITH
RELATIVELY MODERATE RAINFALL TODAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH FROM 9 AM MDT THIS MORNING THROUGH THIS
     AFTERNOON FOR WYZ103-114.

NE...NONE.
&&

SHORT TERM...SML
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...SML
HYDROLOGY...SML
Hazardous weather outlook, May 29, 4:14 AM MDT, 23 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
414 AM MDT THU MAY 29 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>119-301100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
414 AM MDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST
WYOMING EARLY THIS AFTERNOON THEN SPREAD EAST OVER THE NEBRASKA
PANHANDLE LATE THIS AFTERNOON INTO THIS EVENING. NO SEVERE STORMS
ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST
MAINLY FRIDAY THROUGH SUNDAY...AND AGAIN TUESDAY. SOME STRONG TO
SEVERE STORMS ARE POSSIBLE OVER THE PLAINS MAINLY ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 11:04 AM MDTRiver Flood WarningCYSAlbany4 days

Nearby

Flash Flood Watches in Wyoming, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.